Schizophrenia.com

Gabapentin side effects

After doing some research I believe my very intense panic attack is caused by side effects of gabapentin which I take for anxiety, quite the opposite effect. My doc made a major increase a couple weeks ago and I’ve got nearly every side effect listed which include:

Clumsiness or unsteadiness
continuous, uncontrolled, back-and-forth, or rolling eye movements
blurred or double vision

When I get up at night which is when I take my highest dose, I’m bouncing off the walls down the hallway. A few days ago I was outside and lost my balance and fell. I NEVER fall. I’ve noticed my eyes have been blurry and jumping around. I still feel terrible.

Should I go to the hospital? What could they do to stop these effects immediately or do I just have to wait for the med to leave my body? I mean, I really feel terrible right now. The half life is 5-7 hours!

That is awful. If you think you need it, totally go to the hospital. They might be able to give you something to take the edge off while the gabapentin breaks down. Luckily, that doesn’t stick around in your system long, so you should be good in a few hours.

1 Like

I suffered from a loss of balance when I took gabapentin.

I would get off the gabapentin right away and go tothe hospital if unbearable.

You could ask to go to the hospital, but it’s questionable if they would let you. You have to not want to go to the hospital for them to take you. I was on Neurontin, and Gabapentin drug, for a short while. It was hard for me to come off.